Minnesota, 2005Tornado in Minnesota, April 19, 2005
April 19, 2005 · NWS MPX · 2 events in 1 county or zone
1 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 19, 2:00 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 19, 2:00 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT TUE APR 19 2005
.DISCUSSION...
WELL DEFINED VORT MOVING ACROSS S MN CARRYING WIDESPREAD
PRECIPITATION INTO WISCONSIN. RESIDUAL LIGHT RAIN WILL CONTINUE IN
THE EVENING IN EC MN FROM LOWER CLOUDS LEFT IN WAKE OF VORT. AREA
OF RATHER UNSTABLE AIRMASS OVER CENTRAL INTO NE MN HAS BEEN
SUPPORTING CLUSTERS OF THUNDERSTORMS. SB LIFTED INDEX HAS BEEN AS
LOW AS B4 WITH INSTABILITY ALSO PRESENT IN MID LEVELS WITH K INDEX
IN THE LOWER 30S. VERY WEAK 850 MN THETA E ADVECTION HAS ALSO AIDED
THESE STORMS. WEAK SHORTWAVE SHOWN ON WV IMAGERY ACROSS NW MN INTO
OT HAS ALSO BEEN PICKED UP BY 18Z ETA. PASSAGE OF THIS FEATURE
DURING THE EVENING ALSO WITH SOME RIDGING INTO CENTRAL MN SHOULD
SQUASH THESE STORMS. COOLER NELY FLOW TO TO BRING IN A DRY DAY ON
WEDNESDAY. HAVE SOME CHC POPS FOR THURSDAY INTO THURSDAY NIGHT AS
NEXT COLD FRONT DROPS INTO AREA. BEST CHANCE OF PRECIPITATION WILL
BE ACROSS SW/SC MN WHERE INCOMING SHORTWAVE ADDS SOME FORCING.
TEMPERATURES NEXT FEW DAYS WILL BE MORE TYPICAL APRIL-LIKE OR
PERHAPS A BIT BELOW NORMAL. COULD SEE SOME MORNING LOWS E CWA NEAR
FREEZING THURSDAY AND FRIDAY WITH LOW SURFACE DEWPOINTS PUSHING INTO
AREA ALONG WITH COOL AIRMASS.
LONGER TERM...FRIDAY THROUGH MONDAY
DEFINITELY A RETURN TO CHILLIER AIR THAN WEVE SEEN THIS MONTH AS
MEAN TROF DEVELOPS OVR ERN CONUS WITH SOME PRETTY SIG NEG
HEIGHT/TEMP ANOMALIES. LARGE/DRY SFC HI PRES DESCENDS SOUTH THRU UPR
MS VLY FRI THRU SUN MORNING SO DRY SEEMS TO BE THE WAY TO GO WITH
COOL NELY FLOW. UPR TROF DROPPING SOUTH THRU CANADA...AND WRN CONUS
ENERGY WL CONVERGE ON AREA LATE IN EXTENDED. HARD TO TELL HOW THESE
TWO SYSTEMS WILL INTERACT...IF AT ALL. KEPT MENTION OF SHRA ACRS SRN
ZONES AS SYS PULLS THRU CNTL PLAINS ON MON...DEPARTING TUES. FUTURE
RUNS MAY BRING A NEED FOR A NORTHWARD EXPANSION OF THESE POPS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...
.WI...
&&
BAP/BINAU
Hazardous weather outlook, Apr 19, 3:23 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT TUE APR 19 2005
MNZ044-045-050>070-073>078-082>085-091>093-WIZ014>016-023>028-201100-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-
NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-REDWOOD-RENVILLE-RICE-RUSK-SCOTT-
SHERBURNE-SIBLEY-ST CROIX-STEELE-SWIFT-WASECA-WASHINGTON-WATONWAN-
WRIGHT-YELLOW MEDICINE-
423 PM CDT TUE APR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND SOUTHERN
MINNESOTA THROUGH EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
MNZ041>043-047>049-201100-
DOUGLAS-MORRISON-POPE-STEARNS-STEVENS-TODD-
423 PM CDT TUE APR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND WEST
CENTRAL MINNESOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL MOVE THROUGH WEST CENTRAL AND NORTH
CENTRAL MINNESOTA THROUGH THE EARLY EVENING HOURS. WHILE MOST OF THE
STORMS WILL REMAIN BELOW SEVERE LEVELS...CONDITIONS WILL SUPPORT THE
POSSIBLE DEVELOPMENT OF A FEW BRIEF TORNADOES BEFORE 6:30 PM. SOME OF
THE STORMS COULD ALSO PRODUCE SOME HAIL UP TO THE SIZE OF A DIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THUNDERSTORMS CLOSELY THIS AFTERNOON AND
EARLY THIS EVENING FOR DEVELOPMENT OF FUNNEL CLOUDS...AND POSSIBLE
BRIEF TORNADOES. REPORTS OF THESE SHOULD BE RELAYED IMMEDIATELY TO
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES.
MARGRAF
Tornado, Pope
- When
- April 19, 4:06 PM CST
- Where
- Pope County, 7 mi SW of Starbuck
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.550, -95.617
A tornado briefly touched down in an open field in Walden Township, Section 16. The touchdown occurred about 2.5 miles north-northwest of the west end of Lake Emily. No damage was reported.
Funnel Cloud, Pope
- When
- April 19, 4:20 PM CST
- Where
- Pope County, 6 mi W of Gilchrist
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
A funnel cloud was spotted by the public about 5 miles northwest of Swift Falls, or 6 miles west of Gilcrest.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Puerto Rico, April 19, 20052 deaths · 1 event
- Tornado and Hail in Colorado, April 19, 2005F0 · 40 events
- Tornado and Flash Flood in Nebraska, April 19 to 20, 2005$13,000 · F0 · 18 events
- Hail and Lightning Strike in Iowa, April 19 to 20, 2005$4,000 · 0.88 in hail · 6 events
- High Wind in Arizona, April 19, 200566 kt wind · 3 events
- Debris Flow and Flood in Puerto Rico, April 19, 20052 events
- Heavy Rain in Puerto Rico, April 19, 20052 events
- Heavy Rain in Puerto Rico, April 19, 20052 events
- Damaging Winds in Wisconsin, April 19, 200556 kt wind · 2 events
- Heavy Snow in Idaho, April 19 to 20, 20052 events
- Marine Thunderstorm Winds in Lake Michigan, April 19 to 20, 20052 events
- Flash Flood in Nebraska, April 19, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443064, 5443065.